Rip Current, Horry
- When
- July 3, 3:45 PM EST
- Where
- Horry forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A man caught in a rip current was rescued unconscious. He died eight hours later in the hospital.
A rip current occurred at Myrtle Beach.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
A rip current occurred at Myrtle Beach.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 3, 2:05 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 305 PM EDT TUE JUL 3 2007 .SYNOPSIS... HIGH PRESSURE LOCATED OFF THE VIRGINIA CAPES WILL MOVE FARTHER OFF THE COAST THROUGH WEDNESDAY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST FRIDAY AND DISSIPATE OVER THE AREA DURING THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... QUIET AND COOL NIGHT ON TAP. RIDGE OF HIGH PRESSURE WILL PREVAIL OVER THE FORECAST AREA TONIGHT WITH ANOTHER COOL NIGHT ON TAP... COOLEST ACROSS THE NORTHERN ZONES. ANY CUMULUS WILL DISSIPATE THIS EVENING WITH THE LOSS OF HEATING WITH MOSTLY CLEAR-CLEAR SKIES TO PREVAIL. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... THE AREA WILL REMAIN ON THE SOUTHERN PERIPHERY OF NORTHWEST FLOW AT 500MB THROUGH THE PERIOD. AT THE SURFACE...HIGH PRESSURE WILL BE THE MAIN PLAYER THROUGH LATE THURSDAY/EARLY FRIDAY WHEN RIDGE BREAKS DOWN AS FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. PRECIPITABLE WATER REMAINS VERY LOW AND WITH NO TRIGGERS TO SPEAK OF...POPS WILL NOT BE AN ISSUE WITH ESSENTIALLY A TEMPERATURE FORECAST. AS HAS BEEN THE CASE FOR MOST OF THE SUMMER...SLIGHTLY COOLER MET NUMBERS SEEM TO BE THE WAY TO GO THROUGH FRIDAY. && .LONG TERM /FRIDAY THROUGH TUESDAY/... UPPER PATTERN GRADUALLY FLATTENS OUT AND HEIGHTS INCREASE JUST SLIGHTLY THRU THE PERIOD. SFC COLD FRONT WILL HANG UP SOMEWHERE OVER NC AND GRADUALLY WASH OUT. LOW-LEVEL MOISTURE WILL BE ON THE INCREASE...AND WITH A BOUNDARY IN THE AREA IT IS HARD TO COMPLETELY RULE OUT PRECIP EVEN IN THE FACE OF VERY LOW POPS ADVERTISED BY THE MEX. WILL KEEP DIURNAL 20 POPS EACH DAY. TEMPS REBOUND ABOVE CLIMO BUT WILL CUT 2-3 DEGREES OFF OF MEX NUMBERS INLAND DUE TO CONTINUED WARM BIAS. && .AVIATION /18Z TUESDAY THROUGH SATURDAY/... VFR CONDITIONS THROUGH THE PERIOD. SCATTERED CU THIS AFTERNOON AS THE RESULTANT PUSHES INLAND. GUSTY EAST WINDS THIS AFTERNOON... DIMINISHING BY SUNSET. MODELS SHOWING AN INCREASE IN MID AND HIGH LEVEL RELATIVE HUMIDITIES...BUT NO MORE THAN A HIGH CLOUD CEILING WEDNESDAY MORNING OVER LBT. ISOLATED SEA BREEZE CONVECTION POSSIBLE WEDNESDAY AND THURSDAY...WITH SCATTERED THUNDERSTORMS POSSIBLE FRIDAY AND SATURDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... WILL KEEP THE SMALL CRAFT SHOULD EXERCISE CAUTION HEADLINE IN PLACE ACROSS THE SOUTHERN WATERS A LITTLE LONGER...HOWEVER CONDITIONS WILL GRADUALLY IMPROVE WITH THE TIGHTER PRESSURE GRADIENT ESTABLISHED SOUTH OF THE WATERS. EASTERLY FLOW WILL PERSIST AS HIGH PRESSURE OFF THE VIRGINIA CAPES SLOWLY MIGRATES FARTHER OFF THE COAST. WW3 HEIGHTS LOOK REASONABLE THROUGH THE NEAR TERM. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... MODEST SOUTH TO SOUTHEASTERLY FLOW OF 10-15 KNOTS WILL CONTINUE THROUGH LATE THURSDAY WHEN FLOW VEERS TO SOUTH/SOUTHWEST WITH APPROACHING FRONT FROM THE NORTHWEST. WAVE SPECTRUM WILL CONTINUE TO BE COMPOSED OF AN EAST/SOUTHEAST SWELL AND A COUPLE OF MODEST WIND WAVES FOR A SIGNIFICANT WAVE HEIGHT OF 3-4 FEET. LONG TERM /FRIDAY THROUGH SUNDAY/... WITH BERMUDA HIGH PRESSURE REMAINING OFF THE COAST AND THE FRONTAL BOUNDARY HANGING UP TO OUR NORTHWEST...BENIGN SW FLOW WILL CONTINUE. SPEEDS 15 KT OR LESS AND SEAS 2-3 FT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...SRP SHORT TERM...SHK LONG TERM...RAS AVIATION...DL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 315 AM EDT TUE JUL 3 2007 NCZ097-101-040715- PENDER-NEW HANOVER- 315 AM EDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE BEACHES OF PENDER AND NEW HANOVER COUNTIES TODAY. FOR ADDITIONAL INFORMATION... PLEASE SEE THE LATEST COASTAL HAZARD MESSAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS SOME POTENTIAL FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ034-046-040715- HORRY-GEORGETOWN- 315 AM EDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR RIP CURRENTS AT HORRY AND GEORGETOWN COUNTY BEACHES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS SOME POTENTIAL FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-100-SCZ017-023-024-032-033-039-040715- ROBESON-BLADEN-COLUMBUS-BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG- 315 AM EDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS SOME POTENTIAL FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-040715- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 315 AM EDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS SOME POTENTIAL FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TRA
1 rip current. Local standard time, as filed.
A man caught in a rip current was rescued unconscious. He died eight hours later in the hospital.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Horry | 2007-07-03 | 33 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2007Every state in 2007This day in weather historyWarnings in South Carolina, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52266.